Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
UKmember

Finally Starting Roaccutane!

Hi everyone smile.png

I'm so pleased! Today I had my appointment to see a Consultant Dermatalogist - I've had acne since the age of about 15/16 and began by visiting my doctor and he recommended topical treatments - I used many including benzoyl peroxide, retin a and differin with not much effect

I began by adapting my diet - drinking over 2 litres of water a day, having lots of vegetables, avoiding fast food and I became conscious of having a good skin care routine

My skin has always been very oily which leads to clogged pores and acne - towards the end of the day it is very shiny and the areas I break out are mainly my forehead and chin

My acne is moderate and very persistant - after a while I visited my doctor again asking what else could be done to treat it - I've been put on several courses of antibiotics including oxytetracycline, tetracycline and doxycycline - I find these are good to control the acne but they don't completely stop it

After a while I started to do a lot of reading about acne - the symptoms, causes, and treatments and the best ways of how to deal with it - I came across the medication "Roaccutane" and followed people's blogs and diaries on how this was working for them - I often noticed how this was referred to as the "Miracle drug" and last year, after trying everything I came to the decision that I wanted to try this medication, even though I fully understood the harsh side effects it has

During another visit I mentioned this to the doctor and was told that this is only prescribed by consultant dermatologists and I would need to be referred to a hospital for an appointment - I asked if this could be done and he agreed - as I'm sure many of you know, it can be quite a wait to see a dermatologist through the NHS in the UK but I was prepared to wait to finally be prescribed Roaccutane

I anxiously awaited my visit to the dermatologist - I had an appointment earlier this year with a consultant and explained about my acne, and was told that it wasn't severe enough to be prescribed Roaccutane - I was very disappointed and was advised to continue with oral antibiotics, after continuing to notice no improvement I visited my GP again a few months later and insisted for another appointment to see a dermatologist again

So again I waited and finally today arrived! I have finally been prescribed Roaccutane and I am so pleased biggrin.png Finally I will put a stop to my acne and I am so excited for it to end! I'm happy that another dermatologist decided to prescribe this for me smile.png

First I need to have my blood tests done, make sure they're OK and then collect my Roaccutane (Isotretinoin) so by the end of next week I should have taken my first pill!!!

One thing I'm not looking forward to is the dry skin but over the weekend I shall do some shopping and buy all the necessities - lip balms, body lotion etc

I've also read that many patients experience an initial breakout and I asked the dermatologist about whether the acne will get worse before it gets better, but I was told many people have good results from the start so I shall just have to wait and see

Sorry for the long post guys but I just wanted to give you a brief history and share my excitement about the prospect of finally beating acne!!!!!!!!!!

Hope everyone out there that's on the drug is having a positive experience xo

Edited by UKmember

Share this post


Link to post
Share on other sites

Hey..

I'm in the UK as well and have just gone on 'tane. Took my first dose (40mg) yesterday. Still very nervous about it all, but let's see what happens! Also stocked up on the necessary creams / lip stuff / lotions / potions etc..

Good luck hope all goes well for you!

Share this post


Link to post
Share on other sites

Be careful. No matter how bad your acne is (believe me, I had it pretty badly, so as I could no longer conceal it with makeup because the gigantic nodules were visible from any distance anyway) -- just always report every symptom to your doc, and don't increase your dose. The drug accumulates -- it does not help to take more or less in a shortened time span.

I took Claravis at 40 mg for three months and 60mg for 1.5 -- I had to end my course last month because of persistent, increasing lethargy and a disorienting "brain fog" ,that never went away-- "yet," at least. I hope.

In any case, I had horrible acne. Now I have immaculate skin.

Trouble is, I wish I had never taken isotretinoin. I have had to withdraw from the university this semester.

Good luck, hope your course is better. My symptoms didn't begin till month 5.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×